MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the terumo surflash i.V.Catheter involved disengaged from its hub while in the patient's vein.The patient had exerted traction on the catheter.There was no patient injury/medical or surgical intervention required.No harm was reported.The event occurred intra-operative.
 
Additional Manufacturer Narrative
Patient identifier: requested, unknown.Patient age & date of birth: requested, unknown.Patient sex: requested, unknown.Patient weight: requested, unknown.Patient ethnicity: requested, unknown.Patient race: requested, unknown.Lot number: requested, unknown.Expiration date: unknown due to unknown lot number.Device manufacture date: unknown due to unknown lot number.The actual sample was not returned for investigation.Since the lot number was not provided, the manufacture inspection records for past five (5) years, which is equivalent to the lifetime of the product, were traced back and reviewed.As a result, no defective properties, which may have degraded the bonding strength between catheter and catheter hub, including abnormal accuracy of inspection system, were detected.The catheter tube and catheter hub of our i.V.Catheter are continuously assembled by the automated machine in the following process: i) cut catheter tube into the predetermined length and heat catheter tube end by a heated pin to make tips trumpet-shape; ii) place a caulking pin on the trumpet-shaped catheter end; iii) insert a catheter tube with caulking pin into a catheter hub.Iv) push a caulking pin into a catheter hub, wherein hub inner surface and the caulking pin sandwich a catheter tube; v) we have a 100% inspection to automatically check the position of caulking pin to verify if a catheter is properly connected.If defective insertion of caulking pin was found during the process, the detected products are trapped and disposed of automatically.Since no actual sample was available, we were unable to identify the root cause of the reported issue.No irregularities were found in our manufacturer inspection records.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The report is being submitted to provide additional information.One (1) actual sample was returned for investigation.Upon closely checking the returned sample, it was confirmed that the catheter tube was pulled out from the catheter hub.Upon further checking the catheter tube length, the catheter tube was confirmed to have been slightly extended, which implies pulling stress has been applied to the catheter tube.No irregular damage or deformation, which may have deteriorated the fitting strength, were observed at the connection between the catheter hub and catheter tube.The root cause of the reported issue is most likely that the excessive pulling stress has been applied to the connection between the catheter tube and the catheter hub and, due to such stress, the catheter tube has been eventually pulled out from the caulking pin.
 
Event or Problem Description
Additional information was received on 16 sep 2022: the catheter was removed.No blood loss was reported.There was no impact on the patient.

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
SURFLASH I.V. CATHETER
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION - KOFU
reg. no. 9681835
1727-1, tsuiji-arai, showa-cho
nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
gina digioia
reg. no. 2243441
2101 cottontail ln.
somerset, NJ 08873
6402040886
MDR Report Key15334548
Report Number9681835-2022-00025
Device Sequence Number20555376
Product Code FOZ
UDI-Device Identifier34987350743573
UDI-Public34987350743573
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSR*FF2032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight55 KG